Can chemo cause loss of balance?

Can chemo affect your walking?

Chemotherapy medications travel throughout the body, where they can damage the nerves. An Ohio State University study on people diagnosed with early-stage breast cancer found that just one cycle of chemotherapy can affect walking gait and balance, putting people at a higher risk for falls.

Does Chemo make you unsteady?

Some types of chemotherapy may cause dizziness. Drug-related dizziness may go away after you have taken the drug for a few days or weeks. Tell your health care team about the dizziness and any other symptoms you have during chemotherapy. Today, many medications are available to treat the side effects from chemotherapy.

Does chemo affect mobility?

In general, it appears that the majority of patients continue to experience neurotoxic symptoms months after treatment, and these symptoms could be accompanied by long-term effects on mobility and balance.

What are signs of too much chemo?

Here are some of the more common side effects caused by chemotherapy:

  • Fatigue.
  • Hair loss.
  • Easy bruising and bleeding.
  • Infection.
  • Anemia (low red blood cell counts)
  • Nausea and vomiting.
  • Appetite changes.
  • Constipation.
IT IS INTERESTING:  What are the symptoms of thyroid cancer in the throat?

How long after chemo does your body get back to normal?

Most people say it takes 6 to 12 months after they finish chemotherapy before they truly feel like themselves again.

Why are my legs so weak after chemo?

Some chemotherapy drugs can damage the nerves that send signals between the central nervous system and the arms and legs. This is called peripheral neuropathy. Symptoms include tingling (“pins and needles”), numbness or pain in your hands and feet, and muscle weakness in your legs.

How do I regain strength after chemo?

With your doctor’s approval, start slowly and work your way up. The American Cancer Society recommends adult cancer survivors exercise for at least 150 minutes a week, including strength training at least two days a week. As you recover and adjust, you might find that more exercise makes you feel even better.

What helps with weakness after chemotherapy?

It’s important to bring this up with your doctor, but there are also a few steps you can take to keep your fatigue in check.

  1. Get moving. You might not feel like moving a muscle, but exercise can actually boost your energy. …
  2. Ease your mind. …
  3. Go easy on yourself. …
  4. Sleep well.

What causes weakness after chemo?

Chemotherapy, radiation therapy, surgery, bone marrow transplantation and immunotherapy may all cause fatigue. You may experience fatigue if cancer treatment damages healthy cells in addition to the cancer cells. Or fatigue might happen as your body works to repair damage caused by treatment.

Do the side effects of chemo get worse with each treatment?

The effects of chemo are cumulative. They get worse with each cycle. My doctors warned me: Each infusion will get harder. Each cycle, expect to feel weaker.

IT IS INTERESTING:  What labs indicate tumor lysis syndrome?

How long does muscle weakness last after chemo?

This sense of tiredness can persist from 6 months to 2 years following remission, providing insight into the debilitating, and sometimes long-term side effects of cancer and its treatment (120, 132, 149).

How Long Does joint pain last after chemo?

Chemotherapy: Pain is a common side effect of chemotherapy, and joint pain is no exception. Although it can occur anytime during treatment, it often appears afterward and is usually resolved in weeks to months.